Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue and pain meds
Jun 17, 1999

Dear Doctor,

I have had on going problems with fatigue. I've tried different combinations that didn't help and yes I had all the blood work done and everything is normal.I also went to a shrink in case I was depressed. He didn't think I was but I tried all of the anti depressants, they all made me sick. I have spent much of the past two years dealing with the side effects of different drugs in the quest to rid myself of fatigue. I could tolerate wellbutrin so I took it for 6 months. Since it didn't help I stopped taking it, I was only getting the side effects, not any benefit that I could notice or anyone else.

The only thing that seemed to completely get rid of the fatigue was either percocett or roxicodone. They both gave me the energy to go on about my life in a productive way. How do you explain this? I do not take these drugs currently as I was prescribed them for only one month for some pain I had. I haven't really talked to my doctor about the effects on me because I know this is a narcotic. I know how silly it is saying thet these drugs make me feel good. But the fact of the matter is when I took them I was not fatigued.

Your opinion on this would be appreciated.

Response from Mr. Molaghan

Hello Percocet and Roxicodone are both opiate derivatives and are excellent for treatment of some types of pain. These narcotics, although classified as central nervous system depressants, sometimes induce a feeling of well being as part of the pain controls ("a buzz"). This may explain why the medication made you feel better.


Previous
Success treating fatigue
Next
Re: Is My Fatigue permanent?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement